IDEAS home Printed from https://ideas.repec.org/a/adr/anecst/y1990i17p145-161.html
   My bibliography  Save this article

Identification des modèles à fonction de transfert: la méthode Padé-transformée en Z

Author

Listed:
  • Pierre Claverie
  • Daniel Szpiro
  • Richard Topol

Abstract

We present and discuss the padé z-transform method for the identification of a transfer function model; an application is given with the geometric lag model, the ratios of which can be real and/or complex numbers. The method consists first in considering the z-transform of the transfer function model, which is numerically calculated by a Taylor expansion about a point ?? which can be equal to, or different from, zero. By contrast, the Box and Jenkins, Corner, and Lii methods rely on the implicit ??. An advantage of the method is this new degree of freedom which may improve the accuracy of the results. Second, to identify and estimate the model, this z-transform is analyzed by the use of the padé approximant technique: namely the search of a bloc of stable padé approximants. If the transfer function is rational, then the degrees and the coefficients of the polynomials are obtained. In the case of a lag distribution which is a linear combination of elementary geometric distributions, of the method gives estimates of the number of elementary distributions, of the corresponding ratios and coefficients: the functional form of the lag distribution is fully identified and estimated. Monte Carlo simulations are run to check the limits and qualities of the method : satisfactory results are obtained, with a better accuracy for choice different from zero.

Suggested Citation

  • Pierre Claverie & Daniel Szpiro & Richard Topol, 1990. "Identification des modèles à fonction de transfert: la méthode Padé-transformée en Z," Annals of Economics and Statistics, GENES, issue 17, pages 145-161.
  • Handle: RePEc:adr:anecst:y:1990:i:17:p:145-161
    as

    Download full text from publisher

    File URL: http://www.jstor.org/stable/20075776
    Download Restriction: no

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. María Gil Fariña & Rosa Lorenzo Alegría, 1999. "An application of padé approximation to volatility modeling," International Advances in Economic Research, Springer;International Atlantic Economic Society, vol. 5(4), pages 446-465, November.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:adr:anecst:y:1990:i:17:p:145-161. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Laurent Linnemer). General contact details of provider: http://edirc.repec.org/data/ensaefr.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.